MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II UNSHIELDED 14V PATIENT CABLE; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE II UNSHIELDED 14V PATIENT CABLE; VENTRICULAR (ASSISST) BYPASS
Model Number 10002010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple attempts were made to obtain patient weight from the site, but no response was received.The patient's previous driveline repair is reported in mfr # 2916596-2015-01729.No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Related mfr #: 2916596-2021-01341.It was reported that the patient's device alarmed for low flows and associated low speeds were noted.The patient described no unusual position - they were reportedly reclined in a chair at the time.The events occurred while the device was powered by batteries.It was noted that the patient had undergone an external driveline repair a few years ago.The log file captured 2 low speed events and one pump stop at 22:21 on (b)(6) 2021.There was not enough information to determine a cause for these events.The log also captured 180 pulsatility index events throughout the history.It was also noted that the patient did not connect to wall power the previous night, and sleeping on battery power is not recommended.This was reportedly due to a broken pin on the patient's ungrounded cable not allowing the patient to connect to power.The patient cable was exchanged.The patient was admitted for monitoring.The patient reported there had been another low flow event on (b)(6) 2021 that occurred while they were standing.Another log file was reviewed on(b)(6) 2021 and revealed continued pi events, but no further alarms or device issues since (b)(6) 2021.
 
Additional Manufacturer Narrative
Section a4, d4: multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.Main investigation conclusion: the reported event, of a damaged unshielded power module patient cable, was inconclusive (not determined) as no product was returned for evaluation.The customer reported that the patient cable had a bent pin in one of the cable¿s connectors.The unshielded patient cable was replaced and not returning for evaluation.The customer also submitted heartmate ii lvas controller event log files for review.From the log files, the operating voltages and rsoc (voltage source indicator) voltages were typical when the patient was using the power module (with the unshielded patient cable).Still, the connector damage on the patient cable was unable to be determined in this analysis ¿ as the cable was not returned for evaluation.Usage and cautions associated with the heartmate ii unshielded power module patient cable are documented in the instructions for use, rev b.System controller warnings, alarms and the actions to be taken as a result of the alarms are described in the heartmate ii lvas patient handbook,( rev g p.213 ¿ alarms and troubleshooting; p.219 ¿ low battery alarms).Inspection power module patient cables for any signs of damage is documented in the heartmate power module instructions for use, (rev b p.48 - routine inspection).The ifu also specifies that the patient cable should be replaced annually as part of service maintenance, (rev b p.49 ¿ routine maintenance).No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II UNSHIELDED 14V PATIENT CABLE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11597980
Report Number2916596-2021-01342
Device Sequence Number3606169
Product Code DSQ
UDI-Device Identifier00813024011903
UDI-Public00813024011903
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10002010
Device Catalogue Number10002010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEARTMATE II LVAS IMPLANT KIT
Patient Age44 YR